Alert archive / Florida / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 144, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 23, 2003, 8:30 PM EDT for Putnam County, Saint Johns County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2003, 8:30 PM EDT (00:30 UTC)
- Expired
- May 23, 2003, 9:15 PM EDT
- In force
- 45 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
Counties Putnam County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 81 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:05 PM EDT, 6 hours 25 minutes earlier.
Area forecast discussion, May 23, 2:05 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 205 PM EDT FRI MAY 23 2003 CURRENT...UPPER TROF EXTENDS FROM THE GREAT LAKES INTO THE E GOMEX...WITH LITTLE E-WARD PROGRESSION. DRY AIR ALOFT HAS FILTERED INTO THE NW HALF OF THE AREA PER H2O VAPOR LOOP. AT THE SFC... QUASI-STATIONARY FRONT EXTENDS FROM A WK LOW ALONG THE NC COAST TO NR SAUF1 TO ANOTHER WK LOW NR CDRF1...THEN INTO THE GOMEX. A BROKEN LINE OF SHOWERS AND TSTMS IS FIRING ALONG AND JUST AHEAD OF THIS BOUNDARY...WITH A PREFRONTAL BAND FARTHER S. CONSIDERABLE SC OVER GA ZONES...ALTHO FAIRLY OPEN CELLULAR IN NATURE. ALSO...BLOW-OFF FROM CBS OVER S PORTION OF AREA ADDING HIGH CLOUDINESS. PUBLIC...WILL KEEP EVENING TSTMS IN FCST FOR S ZONES IN THE 1ST PERIOD WITH SLT CHANCE OF SHRA THE REST OF THE NITE OVER EXTREME S. CLOUDS WILL BE SLOW TO DECREASE...BUT SHOULD GENERALLY SEE PARTLY CLOUDY SKIES BY SAT MORNING MOST AREAS. FRONT...ALBEIT WEAK...WILL LINGER OVER THE S PORTION OF THE CWA (COUNTY WARNING AREA) UNTIL MEMORIAL DAY WHEN IT LIFTS BACK N AHEAD OF NEXT SYSTEM. WILL NEED TO KEEP SLT CHANCE TO CHANCE OF AFTN AND EVENING POPS OVER THE AREA EACH DAY WITH THE HIGHEST CHANCES OVER E INTERIOR OF FL. EXTENDED...ONLY MINOR TWEAKS TO TEMPS AND POPS. NEXT FRONT APPROACHES MOVES SLOWLY ACROSS THE AREA TUE AND WED. HI PRES WILL REBUILD LATE IN THE WEEK. MARINE...NO HEADLINES. FIRE WX...NO CONCERNS. PRELIMINARY POINT TEMPS/POPS... AMG 63 85 66 89 / 05 10 05 20 SSI 67 81 68 84 / 10 10 10 20 JAX 68 84 69 87 / 10 10 10 30 SGJ 71 83 72 84 / 20 10 10 20 GNV 67 88 67 90 / 20 20 10 20 OCF 68 88 68 91 / 30 20 10 20 JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. CARROLL/CAMP
Hazardous weather outlook, May 23, 6:07 AM EDT, 14 hours 23 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 607 AM EDT FRI MAY 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... LOW PRESSURE OFFSHORE THE NE FLORIDA COAST WILL TRACK NORTHEAST TODAY DRAGGING A COLD FRONT THROUGH THE REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY SOUTH OF INTERSTATE 10 THIS MORNING AND FROM SOUTHEAST OF OCALA TO FLAGLER BEACH THIS AFTERNOON. SOME OF THE STORMS THIS AFTERNOON MAY BE STRONG AND ACCOMPANIED BY STRONG AND GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... RESIDENTS ALONG RIVERS IN SOUTHEAST GEORGIA SHOULD CONTINUE TO MONITOR THE LATEST RIVER FORECASTS INTO NEXT WEEK FOR THE POTENTIAL OF RIVER FLOODING DUE TO HEAVY RAINS. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. PP
In the hours before
Special weather statement, May 23, 8:11 PM EDT, 19 minutes before
FLZ033-240100- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 811 PM EDT FRI MAY 23 2003 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SAINT JOHNS COUNTY THROUGH 850 PM... AT 811 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF ELKTON...OR ABOUT 10 MILES NORTH OF HASTINGS...MOVING EAST NORTHEAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ELKTON...BAKERSVILLE...ST. AUGUSTINE SHORES AND ST. AUGUSTINE SOUTH. HAIL UP TO ONE HALF INCH IN DIAMETER CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 5:00 PM EDT | Severe Thunderstorm Warning | JAX | Putnam | 45 min |
| May 24, 5:40 PM EDT | Severe Thunderstorm Warning | JAX | Duval | 50 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.